Tornado, Trempealeau
- When
- May 26, 2:55 PM CST to 2:56 PM CST
- Where
- Trempealeau County, 1 mi W of Arcadia
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.250, -91.517
A brief tornado touched down in an open field just west of Arcadia (Trempealeau County), but did no damage. Straight-line winds estimated at around 70 mph destroyed a garage in Arcadia, throwing debris into homes and cars directly across the street.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A brief tornado touched down in an open field just west of Arcadia (Trempealeau County), but did no damage. Straight-line winds estimated at around 70 mph destroyed a garage in Arcadia, throwing debris into homes and cars directly across the street. A parade in town had just ended when the storm hit, but there were no injuries reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 26, 2:05 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CDT SUN MAY 26 2002 MAIN FORECAST PROBLEM IS CONVECTIVE CHANCES THROUGH THURSDAY. SURFACE ANALYSIS SHOWING A POTENT BOUNDARY MOVING SOUTH THROUGH MINNESOTA AND WISCONSIN. CONVECTION HAS CONTINUED TO FIRE ALONG THIS BOUNDARY...AND HAS INCREASED OVER THE LAST HOUR. MOISTURE TRANSPORT CONTINUES TO INCREASE OVER THE REGION. THEREFORE...EXPECT THUNDERSTORMS TO CONTINUE TO INCREASE AND STRENGTHEN. WINDS SHOULD STAY UP TONIGHT...WHICH WILL HOLD TEMPERATURES UP. THE BOUNDARY SHOULD MOVE SOUTH DUE TO THE THUNDERSTORM ACTIVITY TONIGHT. THIS WILL BE THE KEY TO MONDAY NIGHTS CONVECTION. THE MODELS PUSH IT SOUTH OF THE FORECAST AREA...WHICH THIS HAS BEEN CONSISTENT OVER THE PAST TWO FORECAST CYCLES. WILL CONTINUE THIS TREND IN THE CURRENT FORECAST. HOWEVER...SHOULD THE BOUNDARY NOT MAKE IT THAT FAR SOUTH...CONVECTION WILL FIRE FURTHER NORTH...AFFECTING THE FORECAST AREA. FORECAST RATHER DIFFICULT TO SURMISE DUE TO THE LOW SIGNAL OF THE INDIVIDUAL DISTURBANCES THROUGH THE MIDWEEK. NO REAL ORGANIZED FORCING...BUT INDIVIDUAL OUTFLOW BOUNDARIES AND INSTABILITY SHOULD RESULT IN CONVECTION OVER THE NEXT FEW DAYS WITH NO CAPPING MECHANISM. WILL CONTINUE BLANKET CHANCE OF THUNDERSTORMS THROUGH THE PERIOD AS A RESULT WITH NORMAL TEMPERATURES. THE NEXT DISCERNIBLE SYSTEM MOVES THROUGH DURING THE LATE WEEK. THIS SHOULD END THE CHANCE OF THUNDERSTORMS INTO THE WEEKEND AS NORMAL TEMPERATURES CONTINUE. .LSE...NONE. KRC
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1200 PM CDT SUN MAY 26 2002 HAZARD - A SLIGHT RISK OF SEVERE THUNDERSTORMS TIMING - LATE THIS AFTERNOON AND THIS EVENING. LOCATION - NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. DISCUSSION - SOUTHWEST LOW LEVEL WIND FLOW WILL CONTINUE TO PULL MOISTURE NORTHWARD INTO THE AREA THIS AFTERNOON AND TONIGHT. IN THE MEAN TIME...A COLD FRONT WILL SLOWLY SAG SOUTH INTO SOUTHERN MINNESOTA AND CENTRAL WISCONSIN. THE COMBINATION OF MOISTURE POOLING ALONG AND AHEAD OF THE FRONT...INCREASING INSTABILITY DUE TO DAY TIME WARMING AND A WEAK UPPER LEVEL DISTURBANCE...IS EXPECTED TO TRIGGER THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING. THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN SEVERE THREAT FROM ANY STORMS IS LARGE HAIL. SPOTTER INFORMATION - SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A ROCHESTER TO BLACK RIVER FALLS LINE. RRS
The national radar mosaic for the moment the first event began.
1 tornado, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyThe tornado archive for Wisconsin, 2002Warnings in Wisconsin, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294381, 5294380, 5294379.